1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Bydureon - Anyone using it?

Discussion in 'Type 2 Diabetes' started by scottish-jim, Jan 19, 2013.

  1. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158
    I'm starting weekly injections of Bydureon [exenatide] on monday and I was wondering if anyone has experience of it and what I might expect.

    Jim
     
  2. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158
    Well I went to the diabetes nurse today to do my first injection.

    First attempt was bad as I didn't put the kit together correctly and ruined it :)

    Then I stabbed my finger with the needle and the tried to inject my trouser belt :lol:

    So that's the first injection done :)

    I've to go back next week to do it again until the nurse is confident I can do it properly.
     
  3. Sid Bonkers

    Sid Bonkers Type 2 · Well-Known Member

    Messages:
    3,976
    Likes Received:
    1,102
    Trophy Points:
    178
    :lol: :lol: I was put on insulin at diagnosis Jim and it took me about half an hour to give myself that first injection, dont worry though it gets so much easier once you get used to it :thumbup:


    ps. Sorry I dont have any knowledge of Bydureon...but I'm sure someone will have.
     
  4. susannoonan21

    susannoonan21 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I been using bydureon for about 4 mth now I have a needle phobia so do find it hard to do but ammanaging every wk is a stuggle to do it but its bought my bm down from nearly 8 when I get up in morning to 4.2 so is well worth it has also helped me lose weight as well I am following slimming world plan but have now lost 1stone 8 in 4 mths
     
  5. foxyccc

    foxyccc · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    I only had one injection and had severe side effects of being sick continually and bad nausea and upset stomach, so the doctor told me that the drug was not agreeing with me and that we were not going to continue with it.

    I was prescribed an anti sickness drug that I have just finished taking.

    I do have ME or chronic fatigue syndrome so it may be that the drug was too strong for me, but this was my reaction to the drug. The GP said the drug had worsened my health so wasnt happy for me to continue (neither was I) At least I gave it a go!

    I was told by the GP that the side effects were sickness and nausea but that the side effects lessen with time. It would have been good if the drug had worked but it wasnt for me
    I hope you get the results you want with this drug.
     
  6. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158
    Thanks for your reply. :)

    Sounds encouraging - especially weight loss as I really do need to lose weight.

    Well done on your weight loss :thumbup:
     
  7. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158
    Thanks for that.

    Definetely sounds wrong for you.

    I haven't had any nausea or sickness - just a touch of diarrhea this morning which is a known side effect. Still only my first week so time will tell.

    Thanks for the reply :)
     
  8. susannoonan21

    susannoonan21 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    The side effects really started with me on about wk 3 and lasted for about 3 -4 wks werent pleasant especially when at work but I managed them if you feel to nauseus them eat a plain biscuit it does help
     
  9. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158
    Thanks for the tip :)

    Wierdly I'm quite excited about this and it's made me take my diabetes seriously at last. :crazy:
     
  10. in exile

    in exile · Member

    Messages:
    10
    Likes Received:
    2
    Trophy Points:
    23
    I use Bydureon. It was a little difficult to get the mix right at first as I have problems gripping things at times, but I'm doing ok now.
    This morning I went for my first blood tests since starting the injections 3 months ago.
    With the weight loss, I seem to be losing bulk but not weight.

    I don't get side effects, thankfully, and still take 2 Gliclazide a day as part of the control. When I used to take Metformin, I was sick after every meal and nausious throughout the day. I don't get that anymore, and I definatly eat less due to the Bydureon.

    When I get my blood results back, I hope it's all good as the alternative is a 3 times a day injection using a pen (whatever that is!)

    Good luck with it everyone.
     
  11. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158

    They dropped me from two gliclazide twice a day to one twice a day and still taking Metformin SR [two 750mg]

    Hope your results come back good :thumbup:
     
  12. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158
    Woohoo had my second injection today and it was perfect. This is due to me watching the video, on the Bydureon website, over and over again.

    One possible complication might be Pancreatitus!. There is a warning on the website that Bydureon may cause imflammation of the pancreas and I should tell my diabetes team if I've ever had pancreatitus. Well I was hospitalised, about two years ago, for a week with what they diagnosed as Ideopathic Pancreatitus. So my diabetic nurse is going to look into it and let me know if there will be a problem.

    I hope I don't have to stop Bydureon as I'm just getting into the idea of once a week injections :(
     
  13. scottish-jim

    scottish-jim Type 2 · Well-Known Member

    Messages:
    615
    Likes Received:
    3,829
    Trophy Points:
    158
    Ah well that's that then.

    Got a call this morning from the diabetic nurse and she says that the doctor has recommended I stop using Bydureon due to the pancreatitus issue. So I've to go and see them on monday to start daily insulin injections.

    I'm gutted :(
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook